IF YOU DEVELOPED ALOPECIA OR HAIR LOSS FROM TAXOTERE YOU MAY BE ENTITLED TO COMPENSATION
Have You Developed Alopecia or Hair Loss after Taking Taxotere?
Cancer patients allege Taxotere maker Sanofi-Aventis hid that the chemotherapy drug Taxotere (docetaxel) could add to a patient’s distress by causing a severe and permanent type of hair loss called alopecia. This condition can cause full body permanent hair loss, including loss of:
- Head hair
- Pubic hair
- Beard and mustache hair for men
While chemotherapy patients often lose their hair, the loss is usually temporary with hair growing back within months of completion of their treatments. However, the hair loss associated with Taxotere may be permanent and irreversible. Women may find this hair loss particularly distressing and disfiguring. Experts suggest that hair loss can be devastating for some patients and negatively impact their quality of life.
Almost three million U.S. women have been diagnosed with breast cancer, and thousands more are diagnosed every year. About three-quarters of these breast cancer patients received Taxotere. Our firm is currently investigating claims that Sanofi-Aventis engaged in illegal activities to increase sales of the chemotherapy medication while hiding the side effects from the public. In fact, some patients are alleging that the company knew in the 1990s that the drug carries an increased risk of permanent hair loss.
Have you or a loved one suffered permanent hair loss after taking the breast cancer chemotherapy drug Taxotere?
A whistleblower lawsuit filed in 2015 by a former employer who claims that the drug maker engaged in fraudulent marketing tactics. The claim alleges that the company misrepresented the safety and efficacy of the drug for off-label uses, and provided kickbacks to physicians to incentivize them to use the drug. As a result of these schemes sales revenue of the drug increased from nearly $424 million to $1.4 billion in four years, while potentially thousands if not millions of patients were exposed to the increased toxicity and side effects of Taxotere over other less toxic chemotherapy medications.
A breast cancer survivor filed a lawsuit in 2016 alleging Sanofi-Aventis engaged in fraudulent marketing tactics to increase sales and accused the company of increasing revenues at the expense of cancer victims who were unaware of the serious side effects of the drug, including increased toxicity and permanent hair loss. The plaintiff claims that she would not have used Taxotere if she knew of the side effects.
FDA Taxotere Warning and Safety Labeling Changes
In 2015, the U.S. Food and Drug Administration issued a requirement for Sanofi-Aventis to change the safety label of the drug including a warning about the alopecia and permanent hair loss adverse reactions to the medication. This warning comes after several FDA warnings including –
Respiratory adverse reactions such as:
- Acute pulmonary edema
- Acute pulmonary distress
- Interstitial lung disease/pneumonia
- Respiratory failure
- Pulmonary Fibrosis
Eye disorders including:
- Cystoid macular edema
- Decreased vision